Texas, 2015Flash Flood in Texas, June 19 to 20, 2015
June 19 to 20, 2015 · NWS BRO · 1 event in 1 county or zone
S. 25 officially recorded near downtown Edinburg).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thin convergence band of thunderstorms developed between McAllen and Edinburg around 4 PM, and built southeast along and just east of U.S. 281/Interstate 69C for the next three hours, pounding Edinburg, north San Juan, and San Carlos with 4 to 6 more inches of rainfall (4.25 officially recorded near downtown Edinburg). Heavy rainfall resulted in flash flooding across the Edinburg and San Carlos area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 19, 2:41 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 19, 2:41 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT FRI JUN 19 2015
.SHORT TERM /NOW THROUGH SATURDAY NIGHT/...SOUTH TEXAS REGION
REMAINS UNDER A WEAK SHEAR ZONE BETWEEN THE RIDGE OVER EASTERN
COAST AND OTHER OVER THE WESTERN COAST. A STREAM OF DEEP TROPICAL
MOISTURE REMAINS OVER THE CENTRAL AND WESTERN PORTION OF THE CWA
WITH PRECIPITABLE VALUES NEAR 2.0 INCREASING TO 2.2 INCHES INTO
SATURDAY. THE REMAINDER OF TODAY WILL KEEP A MIX OF CLOUDS AND SUN
WITH ISOLATED SHOWERS AND THUNDERSTORMS IN HIDALGO...BROOK AND
KENEDY COUNTY. THIS CONVECTION WILL CONTINUE THROUGH THE EARLY
EVENING AND DIMINISH TONIGHT. MOISTURE IN THE AREA WILL ALLOW FOR
ANOTHER ROUND OF MID TO LOW LEVEL CLOUDS AND PATCHY FOG IN THE
EARLY MORNING HOURS. LOW TEMPERATURES WILL RANGE BETWEEN LOW TO
MID 77 ACROSS DEEP SOUTH TEXAS.
INTO SATURDAY...AN INVERTED TROUGH OVER THE BAY OF CAMPECHE
TRACKS WESTWARD OVER NE MEXICO AND DEEP SOUTH TEXAS BOOSTING THE
MOISTURE AND INCREASING THE NEEDED ENERGY TO SUPPORT FOR CONVECTION.
AT THE LOWER LEVELS STILL MODEL SHOW AN IN INFLUX OF MOISTURE WITH
SE WINDS PICKING UP. THIS SHOULD ENHANCE SHOWERS AND THUNDERSTORMS
OVER THE AREA ESPECIALLY WITH THE SEA BREEZE AND WEST. BY SATURDAY
NIGHT MOST OF THE GRADIENT SHIFTS FURTHER INLAND INTO THE WESTERN
COUNTIES WHICH COULD ENHANCE THE POTENTIAL OVER THEIR AREA BUT THE
CHANCES BEGIN TO GRADUALLY DIMINISH DURING THE SHORT TERM PERIOD.
HIGH TEMPERATURES WILL WARM UP QUICKLY RETURNING TO MID TO UPPER 90S
AND LOW TEMPERATURES REMAIN IN THE MID TO LOW 70S.
.LONG TERM /SUNDAY THROUGH FRIDAY/...WHAT DOES 'NORMAL' JUNE
WEATHER LOOK LIKE? MOST OF THE NEXT WORK WEEK WILL SHOW YOU AS WE
PUSH THROUGH THE SUMMER SOLSTICE (OFFICIAL START OF THE SEASON BUT
IT'S BEEN GOING ON HERE FOR ALL OF JUNE). THAT MEANS A MIX OF
SUNSHINE AND FAIR WEATHER AND OCCASIONAL HIGH CLOUDS EACH
DAY...FEWER CLOUDS ON THE BEACH...AND AFTERNOON GUSTY SOUTHEAST
WINDS DIMINISHING A FEW HOURS AFTER SUNSET FROM EAST TO WEST
EACH DAY.
THERE ARE SOME NUANCES REGARDING RAIN CHANCES...AS JUNE TYPICALLY
HAS ITS SHARE OF ISOLATED TO SCATTERED SEA BREEZE OR STREAMER
SHOWERS AND STORMS WHICH HELPS KEEP JUNE RAINFALL CLOSE TO MAY'S
PEAK EVEN THOUGH ATMOSPHERIC FORCING IS LEFT TO THE WHIMS OF
TROPICAL WAVES OR LOW LATITUDE SHEAR AXES.
FOR THIS FORECAST...MODELS IN DECENT AGREEMENT WITH THE BIG
PICTURE WHICH CONTINUES TO SHOW RETROGRESSION OF THE
AFOREMENTIONED SHEAR AXIS AS UPPER LEVEL RIDGE BUILDS OVER FROM
THE SOUTHWEST U.S. TO THE SOUTHEAST U.S. WITH GOOD
AGREEMENT...HAVE LEANED TOWARD THE MORE REALISTIC GFS AS THE ECMWF
LOOKS TO BE SUFFERING FROM ITS OCCASIONAL WET BIAS IN THE BIG
PICTURE.
FOR SUNDAY...AS REMNANT SHEAR AXIS SHOULD HAVE JUST ENOUGH
INFLUENCE TO KEEP SOME RAIN CHANCES...NEAR THE COAST EARLY BUT
WELL INLAND BY LATE MORNING/AFTERNOON SIMILAR TO TODAY. COVERAGE
IS A TRICKY CALL AS LOW LEVEL SOUTH/SOUTHEAST FLOW WILL BE HUMMING
ALONG NEAR 30 KNOTS WHICH SUGGEST BANDS WITH WAXING/WANING
ACTIVITY WHICH MAKES HIGH RAIN TOTALS DIFFICULT EXCEPT IN THE
SITUATION WHERE LOCAL CONVERGENCE PEAKS. EXPECT THE AFTERNOON TO
BE THE BREEZIEST OF THE PERIOD AS WELL.
THE START OF THE NEXT WORK WEEK BRINGS MORE NOTABLE DRY AIR INTO
THE MID LEVELS MONDAY...AND EVENTUALLY DEEP INTO THE ATMOSPHERE
SAVE FOR A FEW POCKETS AT VARYING LEVELS TUESDAY AS WELL. FOR
THIS REASON...HAVE NEGATED MENTIONABLE RAIN MONDAY AND TUESDAY.
WITH THE INCREASED SUNSHINE HAVE NUDGED TEMPERATURES UP SLIGHTLY MONDAY
THROUGH TUESDAY.
BY WEDNESDAY AND CONTINUING THROUGH THURSDAY...DEEPER MOISTURE
ARRIVES IN A FEW LARGER POCKETS...LIKELY A RESULT OF UPPER LEVEL
WEAKNESSES ROTATING AROUND THE SOUTHERN AND WESTERN PERIPHERY OF
THE DOMINANT SOUTHEAST U.S. RIDGE. WITH NO BIG FEATURES TO PULL
OUT...WENT WITH DIURNAL PATTERN OF MENTIONABLE RAIN OVER THE
NEARSHORE WATERS/COASTAL AREAS THROUGH NOON SHIFTING TO THE
MID/UPPER VALLEY AND PART OF THE RANCHLANDS DURING THE AFTERNOON.
KEPT SIMILAR TEMPERATURES TO MONDAY/TUESDAY GIVEN CURRENT TRENDS
AND LACK OF CONFIDENCE OF WIDESPREAD PRECIPITATION.
INHERITED A SILENT PRECIPITATION FORECAST FRIDAY...BUT LATEST RUNS
OF GFS/ECMWF ARE SUGGESTING THAT NUMBER MIGHT NEED TO BE NUDGED
UP.
&&
.MARINE...NOW THROUGH SATURDAY NIGHT...BROAD SURFACE HIGH PRESSURE OVER
THE GULF OF MEXICO AND LOWER PRESSURE OVER THE BAY OF CAMPECHE TO
MAINTAIN A MODERATE SOUTHEAST FLOW OVER THE COASTAL WATERS. A STEADY
STATE SEA OR SLIGHTLY LOWERING SEA WITH NO SCEC OR SCA
ANTICIPATED.
SUNDAY THROUGH WEDNESDAY: ENOUGH LOW LEVEL WIND CONTINUES INTO
SUNDAY TO SUGGEST 20+ KNOT GUSTS FOR BOATERS SUNDAY ON LAGUNA
MADRE...WITH A MODERATE 15+ KNOT WIND OVER THE GULF AS MARINE
LAYER KNOCKS THINGS DOWN A HAIR. THEREAFTER...FAIRLY STANDARD
STUFF FOR THE TYPICAL JUNE SOUTHEAST WIND 'MACHINE' WHICH LEADS TO
15-19 KNOT AFTERNOONS INSHORE AND 11 TO 16 KNOT DAYTIMES
OFFSHORE...WITH THE DIURNAL FLIP SUNDAY NIGHT AND MONDAY.
CONDITIONS APPEAR TO SLACKEN LATER MONDAY AND CONTINUE THROUGH
WEDNESDAY...BUT STILL MODERATE SEAS /3-5 FEET/ AND WINDS WITH NO
COMPLETE LETUP IN THE GRADIENT.
RAINS POSSIBLE EARLY SUNDAY AND AGAIN EARLY WEDNESDAY...OTHERWISE
MAINLY DRY FOR OUTGOING TRIPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 91 81 92 / 20 30 10 20
BROWNSVILLE 78 92 80 93 / 20 30 10 20
HARLINGEN 77 93 79 94 / 20 30 10 20
MCALLEN 78 95 79 96 / 10 30 10 30
RIO GRANDE CITY 77 95 78 95 / 30 40 20 30
SOUTH PADRE ISLAND 81 88 82 90 / 20 30 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/52
Hazardous weather outlook, Jun 19, 3:04 AM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CDT FRI JUN 19 2015
TXZ248>257-201000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
404 AM CDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FEW THUNDERSTORMS SATURDAY COULD PRODUCE LOCALLY HEAVY RAINFALL
PRODUCING LOCALIZED FLOODING OF LOW-LYING AREAS.
A MODERATE RISK OF RIP CURRENTS IS POSSIBLE SATURDAY NIGHT AND
SUNDAY AT AREA BEACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-201000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
404 AM CDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 3:00 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT FRI JUN 19 2015
TXZ250-252-253-192200-
BROOKS TX-HIDALGO TX-STARR TX-
400 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL NEAR PUERTO RICO...OR 11 MILES NORTHWEST OF SAN
MANUEL...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA ELENA...SAN ISIDRO...PUERTO RICO...LA REFORMA AND DELMITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2661 9810 2654 9838 2678 9852 2678 9842
2683 9842 2684 9818
TIME...MOT...LOC 2100Z 160DEG 11KT 2666 9827
CASTILLOSpecial weather statement, Jun 19, 3:22 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
422 PM CDT FRI JUN 19 2015
TXZ252-192215-
STARR TX-
422 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL OVER LA VICTORIA...OR NEAR LOS EBANOS...MOVING NORTHWEST AT
15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN CITY...LA GRULLA...GRULLA MIDDLE SCHOOL...GARCIASVILLE...LA
PUERTA...CUEVITAS...ALTO BONITO...LA VICTORIA...RIO GRANDE CITY--ROMA
AND LA CASITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2626 9868 2627 9871 2628 9871 2628 9870
2629 9872 2630 9873 2649 9885 2654 9860
2642 9850 2626 9858 2625 9862 2626 9862
2624 9864 2624 9868
TIME...MOT...LOC 2122Z 153DEG 13KT 2632 9862
CASTILLOSpecial weather statement, Jun 19, 3:33 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 PM CDT FRI JUN 19 2015
TXZ248-252-192230-
STARR TX-ZAPATA TX-
433 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL NEAR LOPENO...OR 11 MILES WEST OF VIBORAS...MOVING
NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUSTAMANTE AND MORALES-SANCHEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2695 9926 2706 9897 2702 9895 2679 9895
2679 9887 2669 9883 2661 9901
TIME...MOT...LOC 2132Z 154DEG 19KT 2674 9902
CASTILLOSpecial weather statement, Jun 19, 3:52 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
452 PM CDT FRI JUN 19 2015
TXZ253-192230-
HIDALGO TX-
452 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL OVER PSJA NORTH HIGH SCHOOL...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...PHARR...SAN JUAN...ALAMO...DONNA...EDINBURG
REGIONAL MEDICAL CENTER...DONNA POLICE DEPARTMENT...PHARR MEMORIAL
LIBRARY...UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...
SHARYLAND HIGH SCHOOL...MISSION FIRE STATION NUMBER 3...PHARR CIVIC
CENTER...HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...SAN JUAN
MUNICIPAL COURT...ROWE HIGH SCHOOL...DONNA CITY HALL AND SAN JUAN
PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR URBAN FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2610 9800 2612 9823 2642 9845 2649 9817
TIME...MOT...LOC 2151Z 154DEG 20KT 2623 9818
CASTILLO
Special weather statement, Jun 19, 3:56 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
456 PM CDT FRI JUN 19 2015
TXZ250-192245-
BROOKS TX-
456 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL NEAR ENCINO...OR 7 MILES NORTH OF EL COYOTE RANCH
AIRPORT...MOVING NORTHWEST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EL COYOTE RANCH AIRPORT...ENCINO...RACHAL AND HIDALGO CITY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR RURAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2723 9819 2686 9805 2678 9824 2678 9834
2693 9842 2705 9842 2705 9847 2707 9847
TIME...MOT...LOC 2156Z 154DEG 20KT 2696 9822
CASTILLOSpecial weather statement, Jun 19, 4:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 PM CDT FRI JUN 19 2015
TXZ253-192300-
HIDALGO TX-
528 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MCCOOK
TO EDINBURG NORTH HIGH SCHOOL TO MARIA ALICIA P MUNOZ ELEMENTARY
SCHOOL...AND MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...DONNA...EDCOUCH...LA VILLA...CATS STADIUM...
EDCOUCH POLICE DEPARTMENT...DONNA POLICE DEPARTMENT...EDINBURG FIRE
DEPARTMENT...UNIVERSITY OF TEXAS PAN AMERICAN...WESLACO HIGH
SCHOOL...EDINBURG MUNICIPAL PARK...EDCOUCH CITY HALL...EDCOUCH
VOLUNTEER FIRE DEPARTMENT...SOUTH TEXAS INTERNATIONAL AIRPORT...
HIDALGO COUNTY COURTHOUSE...DONNA CITY HALL...EDINBURG HIGH SCHOOL...
SAN MANUEL AND ELSA POLICE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2613 9803 2629 9818 2642 9836 2673 9827
2651 9799 2645 9800 2644 9792 2638 9786
2630 9786
TIME...MOT...LOC 2227Z 208DEG 11KT 2643 9827 2634 9816 2624 9806
54Flash Flood, Hidalgo
- When
- June 19, 4:30 PM CST to June 20, 1:00 AM CST
- Where
- Hidalgo County, 3.43 mi NE of Pharr to 3.34 mi SE of Edinburg Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $23 million
- Reported by
- Emergency Manager
- Coordinates
- 26.240, -98.148
Numerous roads were closed in east Edinburg and the surrounding colonias, including San Carlos, as 6 to 18 inches of water covered roadways. Numerous vehicles became stalled in the waters. Water entered numerous homes and businesses. City of Edinburg officials reported that nearly 50 people had to be evacuated due to flood waters. According to City of Edinburg officials, preliminary damage estimates totaled about $23 million. An estimated 510 homes sustained damage, 225 incurred major damage and 285 incurred minor damage, for an estimated total of $18.5 million. 25 businesses sustained some damage and approximately $4.5 million in road infrastructure damage was sustained, including potholes and washed away roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
- Tornado and Flash Flooding in Illinois, June 19, 2015EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591771.